MAUDE Adverse Event Report: ALERE SAN DIEGO ALERE HCG CASSETTE; HCG PREGNANCY KIT

ALERE SAN DIEGO ALERE HCG CASSETTE; HCG PREGNANCY KIT
Model Number FHC-A102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer: (b)(4).Device available for evaluation: yes.Manufacturer site: (b)(4).Device evaluated by manufacturer: yes.Investigation conclusion: the case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.Batch record review found no relevant non-conformances; the lot met all final release specifications.An investigation was performed on retention and returned products for the reported lot number.Retention devices were tested with clinical negative urine samples and results were read at 3 minutes.All test devices produced expected negative results at the read time.Returned devices were tested with low hcg patient urine sample (2.6 miu/ml).Results were read at 3 minutes and all devices tested produced negative results.Unable to replicate the reported issue during-house testing.Per the package insert, this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Additional Manufacturer Narrative
Results pending completion of the investigation.
 
Event or Problem Description
It was reported that a (b)(6) old patient visited the clinic and an hcg cassette test was administered with a urine sample.A faint positive result occurred.Retest was administered two times with a negative result.Confirmatory testing will not be conducted.The patient was not provided/withheld treatment nor were there changes in medication due to the hcg results.No adverse patient outcome.

Brand Name
ALERE HCG CASSETTE
Common Device Name
HCG PREGNANCY KIT
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9143348
Report Number2027969-2019-00556
Device Sequence Number19585153
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)210228(10)HCG9030081
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberFHC-A102
Device Lot NumberHCG9030081
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR